How can we help?

Does the morning after pill affect your period?

After taking the emergency contraceptive pill (‘morning after pill’), your period is likely to come on time or a few days early or late. Sometimes it can be a week late and sometimes even later. If your period is over a week late, we would recommend taking a pregnancy test.

You may have some irregular bleeding after you take the pill, and before your next period. This can range from spotting to quite heavy bleeding. Using the emergency contraceptive pill repeatedly can disrupt your natural menstrual cycle.

Other birth control methods like the ‘mini pill’ (POP) or the combined pill (COC), may also affect your periods.

Learn more about emergency contraception

You might find these helpful

Recent posts

The COVID-19 vaccine and periods

Yellow arrow pointing right

Where is my prescription going?

Yellow arrow pointing right

Is the test anonymous?

Yellow arrow pointing right

Can I use the pill to delay my period? (which ones)

Yellow arrow pointing right

Can you get pregnant a day before ovulation ?

Yellow arrow pointing right